Thunderstorm Wind, Noxubee
- When
- September 12, 4:20 PM CST
- Where
- Noxubee County, 2 mi S of Macon
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.083, -88.400
Two trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 12, 12:45 PM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 145 PM CDT SUN SEP 12 2004 .SHORT TERM...LATEST SATELLITE IMAGERY SHOWED SHORTWAVE TROUGH OVER THE REGION...WHICH WAS TRIGGERING ISOLATED SHOWERS AND A FEW THUNDERSTORMS. SO WILL HAVE ISOLATED EVENING POPS...WHICH SHOULD DISSIPATE AFTER SUNSET. SHORT WAVE WILL MOVE OVER THE REGION THIS EVENING AND WILL EXIT THE AREA ON MONDAY. MIDLEVEL SUBSIDENCE AND DRYING TAKES PLACE OVER MOST OF THE AREA. THERE WILL BE ENOUGH WEAKNESS OF THE CAP AND LOW LEVEL MOISTURE FOR ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE SOUTH FOR MONDAY AND TUESDAY. THE ETA MODEL TRIES TO MOVE IVAN TO THE CENTRAL GULF SOUTH OF THE LOUISIANA COAST BY TUESDAY EVENING...WHILE THE GFS SEEMS TO PUSH IT TOWARD THE FLORIDA PANHANDLE. WILL NOT MAKE ANY CHANGES TO TEMPS. .LONG TERM...AS WE GET INTO MID-WEEK...IVAN WILL BEGIN TO HAVE AN INFLUENCE ON OUR WEATHER. LATEST OFFICIAL TPC TRACK CONTINUES TO SHOW THE CYCLONE WELL EAST OF MS. AS OF 06Z/12Z RUN THE GFS MODEL CONTINUES TO HAVE CONSISTENCY PROBLEMS WITH THE TRACK OF IVAN... DURING THE 06Z RUN PUSHING THE TRACK A LITTLE EAST OF TPCS TRACK MOVING NORTH THROUGH NORTHERN FLORIDA INTO GEORGIA THEN ON THE 12Z TRACK PUSHING IT UP THE WESTERN FLORIDA PANHANDLE INTO ALABAMA...FOLLOWING TPCS FORECAST TRACK. CURRENT FORECAST TRACK COULD STILL BRING IN SOME MIDWEEK BREEZY CONDITIONS. HAVE COORDINATED WITH WFO BMX WITH THE SURFACE WINDS. THE EUROPEAN MODELS KEEP THE TRACK AROUND THE TPC FORECAST TRACK. MEANWHILE THE 00Z/12Z CANADIAN MODEL CONTINUES TO BE AN OUTLIER MODEL AS IT PUSHES IT ACROSS MISSISSIPPI LATE WEDNESDAY INTO THURSDAY. WHILE THE 00Z/12Z NOGAPS TAKE INTO FLORIDA PANHANDLE INTO ALABAMA LATE WEDNESDAY INTO THURSDAY...WEST OF TPCS FORECAST TRACK. WE WILL ONCE AGAIN BE ON THE DRY WESTERN SIDE. WE MAY GET SOME SHOWERS IN THE EASTERN COUNTIES...BUT WILL WAIT TO GET CLOSER TO MIDWEEK BEFORE INTRODUCING POPS...TO SEE IF THE MODELS ARE GOING TO BE CONSISTENT WITH THIS TRACK. WITH THIS...TEMPS AT OR SLIGHTLY ABOVE CLIMO WILL BE THE BEST WAY TO GO. CURRENT FORECAST HANDLES THIS AND NO CHANGES WILL BE MADE. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 90 67 89/ 20 10 10 0 MERIDIAN 66 90 66 89/ 20 10 10 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 208 PM CDT SUN SEP 12 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131908- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 208 PM CDT SUN SEP 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... ...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT TO SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WITH THAT SAID...EVERYONE SHOULD PAY CLOSE ATTENTION TO THE TROPICS AND HURRICANE IVAN. RIGHT NOW DANGEROUS HURRICANE IVAN IS STILL FORECASTED TO AFFECT AREAS WELL EAST OF MISSISSIPPI DURING THE MIDDLE AND LATTER PARTS OF THE UPCOMING WORK WEEK. PLEASE CONTINUE TO MONITOR THE PROGRESS AND LATEST FORECAST TRACK AS IVAN MOVES INTO THE GULF OF MEXICO. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH THE MORNING OF SUNDAY...SEPTEMBER 19. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Columbus AFB radar (KGWX), 91 km away, was scanning. The volume nearest the first event began at 22:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420737.